Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 13, 2014, 4:30 PM CDT for Clay County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2014, 4:30 PM CDT (21:30 UTC)
- Expired
- Oct 13, 2014, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 95 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WUUS53 KILX 132130 SVRILX ILC025-132200- /O.NEW.KILX.SV.W.0108.141013T2130Z-141013T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 430 PM CDT MON OCT 13 2014 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 500 PM CDT. * AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF XENIA...AND MOVING NORTH AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... FLORA...XENIA...LOUISVILLE...IOLA...BIBLE GROVE...OSKALOOSA AND HORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. && LAT...LON 3892 8869 3891 8837 3861 8848 3860 8870 TIME...MOT...LOC 2130Z 201DEG 45KT 3862 8864 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ GEELHART
2 follow-up statements
998
WWUS53 KILX 132145
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
445 PM CDT MON OCT 13 2014
ILC025-132200-
/O.CON.KILX.SV.W.0108.000000T0000Z-141013T2200Z/
CLAY IL-
445 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CLAY
COUNTY UNTIL 500 PM CDT...
AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOUISVILLE...
AND MOVING NORTH AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIBLE GROVE AND HORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3877 8869 3891 8869 3892 8854 3891 8837
3861 8848 3861 8860
TIME...MOT...LOC 2146Z 201DEG 45KT 3881 8855
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GEELHART688
WWUS53 KILX 132157
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT MON OCT 13 2014
ILC025-132208-
/O.EXP.KILX.SV.W.0108.000000T0000Z-141013T2200Z/
CLAY IL-
457 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLAY COUNTY WILL
EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 3877 8869 3891 8869 3892 8854 3891 8837
3861 8848 3861 8860
TIME...MOT...LOC 2158Z 201DEG 45KT 3895 8848
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:30 PM CDT, 1 hour earlier.
Area forecast discussion, Oct 13, 3:30 PM CDT, 1 hour before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT Mon Oct 13 2014 .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT MON OCT 13 2014 An impressive arc of precipitation exists around a strong storm system, stretching from the central Plains, northeast into the Wisconsin/Illinois border area, and then south into the lower Mississippi Valley. This precipitation surrounds a low pressure center over central Missouri, which is only making very slow progress to the east-northeast. On the warm side of the system, mainly from central Illinois and on to the south, locally strong/severe thunderstorms are embedded in the band of precipitation. Despite very low instability (CAPE values of only a few hundred j/kg), very strong shear supports a severe storm threat persisting this evening with the convective line to the east of the surface low. Behind the main convective line, a break in the rainfall will accompany a significant dry slot wrapping into the developing storm system. Then, wrap-around showers should push back in later tonight. && .LONG TERM...(Tuesday through Monday) ISSUED AT 330 PM CDT MON OCT 13 2014 An extended showery period will persist until at least Thursday as a slow moving upper/surface low tracks across the Midwest. However, the areal coverage of the rainfall and amount of rain accumulation anticipated will gradually diminish each day. This period is also apt to be very cloudy and cooler than normal. Once the slow moving system is finally kicked out of the area, dry weather is likely into the weekend. This should also allow some moderation of the cooler temperatures. There is considerable model disagreement with the arrival of the next upper wave toward the end of the weekend and how cool it will be. For now, pushed PoPs a little bit lower than the model blend mean, and left the model temperature blend as is. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 1230 PM CDT MON OCT 13 2014 Challenging TAF forecast for the next 24 hours. As of midday, ceilings over most of the TAF sites have crept up to around 1200-1500 feet, but lower IFR/LIFR linger near KPIA. While a widespread area of showers exists from KPIA-KSPI westward and more isolated showers extend east, starting to see an increase in lightning activity on the leading edge of the rain shield. High- resolution model guidance sweep a fast moving line of storms east across the state through about 02Z, although largely missing KPIA/KBMI. The showers should taper off for a time during the evening as a dry slot punches northeast into central Illinois, but will likely see some drizzle/light fog until late night, at which point wraparound shower will begin spreading back in from west to east. Think that IFR/LIFR conditions are the way to go through the night, with some improvement mid/late Tuesday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Geelhart
Hazardous weather outlook, Oct 13, 4:05 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 405 PM CDT MON OCT 13 2014 ILZ027>031-036-037-040-041-047-049-050-141200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 405 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA INTO THIS EVENING... AS A STORM SYSTEM APPROACHES WEST CENTRAL ILLINOIS. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS...BUT BETTER CHANCES OF SEVERE WEATHER ARE LIKELY ALONG AND SOUTHEAST OF THE INTERSTATE 55 CORRIDOR. HOWEVER...THERE IS THE POTENTIAL FOR HEAVY RAIN AS WELL ACROSS OUR AREA INTO THIS EVENING WITH RAINFALL TOTALS OF 1 TO 2 INCHES POSSIBLE BY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048-051>057-061>063-066>068-071>073-141200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 405 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED INTO THIS EVENING. DAMAGING WIND GUSTS AND AN ISOLATED TORNADO ARE THE PRIMARY THREATS. COPIOUS AMOUNTS OF GULF MOISTURE WILL BE STREAKING NORTH INTO CENTRAL ILLINOIS AHEAD OF THE STORM SYSTEM. WITH THE STORM SYSTEM LINGERING FOR A FEW DAYS...TOTAL RAINFALL AROUND 1.5 INCHES IS LIKELY THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH EARLY THIS EVENING. IN AREAS WEST OF I-57...THE MOST LIKELY TIME FRAME IS 4 PM TO 7 PM. EAST OF I-57...THE MOST LIKELY TIME FRAME IS 5 PM TO 10 PM. BAK
In the hours before
Local storm report, Oct 13, 4:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO LONG CREEK 39.80N 88.85W
10/13/2014 MACON IL TRAINED SPOTTER
TORNADO ON THE GROUND WITH VISIBLE DEBRIS JUST WEST OF
LONG CREEK NEAR US-36.
&&
JRPLocal storm report, Oct 13, 4:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
10/13/2014 M63 MPH MACON IL ASOS
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:40 PM CDT | Tornado Warning | ILX | Shelby | 20 min |
| Oct 13, 3:56 PM CDT | Tornado Warning | ILX | Macon | 34 min |
| Oct 13, 4:15 PM CDT | Tornado Warning | ILX | Macon | 30 min |
| Oct 13, 4:55 PM CDT | Tornado Warning | ILX | Effingham | 17 min |
| Oct 13, 5:37 PM CDT | Tornado Warning | ILX | Champaign, McLean | 23 min |
| Oct 13, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 14 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.